MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC1030RXC
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the precise pro rx stent would not load on the wire as there seemed to be something inhibiting the distal wire port of the stent.The device was discarded and never entered the patient in a rush because the angioguard filter was ready for use.A new precise stent was loaded on the wire with no difficulty.After the precise stent was implanted, the filter was extracted from the patient and it was noticed that the filter basket seemed torn alone one side.This most likely happened during the retrieval of the filter.The physician said that the angioguard filter did not feel caught on the stent.However, the physician examined under xray during retrieval and the filter stopped within the stent.Then all of the sudden jerked out quickly.The physician was unable to tell if the filter was caught, then came free or if he just yanked it out quickly.The patient experience slurred speech and left facial droop during the middle of the procedure.A neurologist specialist was called in, a clot was located in a small branch of the brain.The neurologist specialist concluded that the vessel was too small to retrieve the emboli.The neurologist later followed up with the physician to let them know that the patent had experienced a quick recovery in a couple of days.A picture of the angioguard filter is available but the devices are not available for analysis.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event.The manufacturing reference number for this event is (b)(4).The manufacturing reference number for the other complaint is (b)(4).
 
Additional Manufacturer Narrative
During a carotid artery stenting case, after an angioguard filter was placed, it was reported that the precise pro rx stent would not load on the wire.There seemed to be something inhibiting the distal wire port of the stent.The device was discarded.A new precise stent was loaded on the wire with no difficulty.After the precise stent was implanted, the filter was extracted from the patient and it was noticed that the filter basket seemed torn alone one side.Per the voice of the customer ¿this most likely happened during the retrieval of the filter¿.The physician said that the angioguard filter did not feel to be caught on the stent.The physician stated angiographic imaging performed during retrieval showed that the filter had stopped within the stent and then all of the sudden jerked out quickly.The physician was unable to tell if the filter was caught, then came free or if he just yanked it out quickly.The patient experience slurred speech and left facial droop during the middle of the procedure.A neurologist specialist was called in, a clot was located in a small branch of the brain.The neurologist concluded that the vessel was too small to retrieve the emboli.The neurologist later followed up with the physician to let them know that the patent had experienced a quick recovery in a couple of days.The target lesion was the carotid artery which was not calcified or tortuous.The lesion is at a bifurcation.The access site was femoral.The device was prepped according to the instruction for use (ifu).There was no difficulty experienced in prepping the devices.The device was never in an acute bend.The product was not returned for analysis.A device history record (dhr) review of lot 17540008 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported failure by the customer of ¿luer-hub obstructed during use¿ in regards to the precise pro was unable to be confirmed as the device was not returned for analysis.The event reported by the customer as ¿filter basket- withdrawal difficulty - snagged/caught¿ was not confirmed.It is unknown what factors may have contributed to this issue.Handling or procedural factors may have contributed to the event.Vessel characteristics, tortuosity and level of calcification may have also contributed to the event.The function of an embolic protection device is to capture debris during the carotid procedure and prevent it from embolizing downstream into the patient¿s vasculature.The product¿s information for safety warns ¿the deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ the picture review does not suggest that the reported failures could be related to the manufacturing process of the unit.Neither the dhr review nor the product analysis suggests that the malfunction experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 33014
MDR Report Key7048754
Report Number9616099-2017-01600
Device Sequence Number16506411
Product Code NIM
UDI-Device Identifier20705032036549
UDI-Public20705032036549
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberPC1030RXC
Device Catalogue NumberPC1030RXC
Device Lot Number17540008
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/24/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer11/21/2017
12/05/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date11/21/2017
12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1